MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE BLOOD/FLUID WARMER; BLOOD AND PLASMA WARMING DEVICE

BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE BLOOD/FLUID WARMER; BLOOD AND PLASMA WARMING DEVICE
Catalog Number 905-00017
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The buddy lite has not been returned for investigation, nor has the serial number or lot number of the disposable set been provided.It was reported that the user was delivering blood through the buddy lite, utilizing a baxter sigma iv pump; however, the buddy lite is designed for gravity flow only.The operator's manual cautions the user: "the system should not be used with pressure infusers.Blood and fluid bags contain air.The set can vent large amounts of air from crystalloid, but with blood only small amounts of air can be vented." the manual also provides the following warning statement: "do not attempt to prime unit or subject the disposable to flow outside of the heater unit, as the disposable will be damaged." belmont's clinical specialist has visited the user facility to provide additional training to the staff.Should additional information become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
Belmont's clinical specialist received a complaint from the user facility and relayed the following report: "user was delivering rbc at 60ml/hour through the buddy lite utilizing the baxter sigma iv pump on a broviac cathether.During the infusion, it was recognized that the pressure relief valve on the buddy lite disposable was leaking.The tubing was replaced, the infusion was continued, the flow rate was set at 50ml/hour and then was raised up to 60ml/hour again and the remainder of the 150ml of blood was delivered to the patient.At the very end of the delivery, the pressure relief valve leaked again.Charlene will visit the facility today to see how the buddy lite was/is utilized.The facility was looking to see if there is a way that the buddy lite can be utilized with an iv pump for blood delivery.".

Brand Name
THE BELMONT BUDDY LITE BLOOD/FLUID WARMER
Common Device Name
BLOOD AND PLASMA WARMING DEVICE
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8810152
Report Number1219702-2019-00048
Device Sequence Number19634757
Product Code BSB
UDI-Device Identifier20896128002491
UDI-Public20896128002491
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number905-00017
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1